Alert archive / Mississippi / River Flood Warnings in 2018
River Flood Warning 84, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Apr 23, 2018, 9:59 AM CDT for Carroll County, Leflore County, Mississippi. It took effect at Apr 23, 2018, 10:59 PM CDT. It was in force for 12 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2018, 9:59 AM CDT (14:59 UTC)
- In effect from
- Apr 23, 2018, 10:59 PM CDT
- Expired
- Apr 24, 2018, 10:41 AM CDT
- In force
- 12 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Carroll County, MS, Leflore County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 157 km from the middle of the area, began a volume at 14:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Yalobusha River at Whaley (YWGM6).
- Action stage
- 20 ft
- Minor stage
- 21 ft
- Moderate stage
- 24 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
254
WGUS44 KJAN 231459
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
959 AM CDT Mon Apr 23 2018
...The National Weather Service in Jackson has issued a Flood Warning
for the following rivers in Mississippi...
Yalobusha At Whaley affecting Carroll and Leflore Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 24 hours of forecast rainfall is used for
all rivers except for those in the Tombigbee River System which
includes Tibbee Creek, Luxapallila Creek, Noxubee River,and the
Tombigbee River mainstem where a routine of 48 hours of additional
rainfall is used.
Additional information is available at:
https://water.weather.gov/ahps2/index.php?wfo=JAN
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC015-083-242059-
/O.NEW.KJAN.FL.W.0084.180424T0359Z-180426T0600Z/
/YWGM6.1.ER.180424T0359Z.180424T1800Z.180425T1800Z.NO/
959 AM CDT Mon Apr 23 2018
The National Weather Service in Jackson has issued a
* Flood Warning for
The Yalobusha At Whaley
* from this evening to late Wednesday night.
* At 9:00 AM Monday the stage was 20.2 feet.
* Minor flooding is forecast.
* Flood stage is 21.0 feet.
* Forecast...The river will rise above flood stage tonight and will
continue to rise to near 21.5 feet by tomorrow evening.
* Impact...At 21.0 feet...Lowland flooding is occurring near the
river.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Tue Wed Thu Crest Time Date
Yalobusha River
Whaley 21 20.2 Mon 09 AM 21.4 21.2 20.4 21.5 07 PM 04/24
&&
LAT...LON 3362 9015 3375 9015 3383 8989 3380 8984
3368 9006 3354 9014
$$2 follow-up statements
241
WGUS84 KJAN 240255
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
955 PM CDT Mon Apr 23 2018
...The Flood Warning continues for the following rivers in
Mississippi...
Yalobusha At Whaley affecting Carroll and Leflore Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 24 hours of forecast rainfall is used for
all rivers except for those in the Tombigbee River System which
includes Tibbee Creek, Luxapallila Creek, Noxubee River,and the
Tombigbee River mainstem where a routine of 48 hours of additional
rainfall is used.
The next regularly scheduled update is expected between 8 and 10 AM.
&&
MSC015-083-250855-
/O.EXT.KJAN.FL.W.0084.180425T0000Z-180425T1800Z/
/YWGM6.1.ER.180425T0000Z.180425T0000Z.180425T0600Z.NO/
955 PM CDT Mon Apr 23 2018
The Flood Warning continues for
The Yalobusha At Whaley
* from Tuesday evening to Wednesday afternoon.
* At 9:00 PM Monday the stage was 20.5 feet.
* Minor flooding is forecast.
* Flood stage is 21.0 feet.
* Forecast...The river is expected to rise to near flood stage
tomorrow evening.
* Impact...At 21.0 feet...Lowland flooding is occurring near the
river.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Tue Wed Thu Crest Time Date
Yalobusha River
Whaley 21 20.5 Mon 09 PM 20.8 20.8 20.1 21.0 07 PM 04/24
&&
LAT...LON 3362 9015 3375 9015 3383 8989 3380 8984
3368 9006 3354 9014
$$
TWP/NF219
WGUS84 KJAN 241541
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
ISSUED BY National Weather Service Shreveport LA
1041 AM CDT Tue Apr 24 2018
...The Flood Warning is cancelled for the following rivers
in Mississippi...
Yalobusha At Whaley affecting Carroll and Leflore Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 24 hours of forecast rainfall is used for
most sites. Routine 48 hours of forecast rainfall is used on Tibbee
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.
Additional information is available at:
http://water.weather.gov/ahps2/index.php?wfo=jan
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC015-083-241611-
/O.CAN.KJAN.FL.W.0084.000000T0000Z-180425T1800Z/
/YWGM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1041 AM CDT Tue Apr 24 2018
The Flood Warning is cancelled for
The Yalobusha At Whaley, Mississippi.
* At 10:00 AM Tuesday the stage was 20.5 feet.
* Flood stage is 21 feet.
* Forecast...The river crested below flood stage at 20.5 feet
during yesterday, Monday evening. The river will fall to 20.0 feet
by Wednesday morning.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Wed Thu Fri Crest Time Date
Yalobusha River
Whaley 21 20.5 Tue 10 AM 20.0 19.7 19.5
&&
LAT...LON 3362 9015 3375 9015 3383 8989 3380 8984
3368 9006 3354 9014
$$
VIII/KSHVWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Apr 23, 6:32 AM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, Apr 23, 6:32 AM CDT, 3 hours 27 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 632 AM CDT Mon Apr 23 2018 .UPDATE... Updated for 12Z aviation discussion && .AVIATION... 12Z TAF discussion: Overall main concern during this forecast period is low stratus and ceilings. Expect scattered to broken low stratus to exist through the period and only briefly lifting to VFR by this afternoon. Most TAF sites are near MVFR this morning, with some brief IFR ceilings occurring previously. Stratus may lift altogether at some sites to near VFR by around 23/21-00Z, while other areas MVFR ceilings may linger through the period. In addition, some showers are possible at GLH & GWO in this period and lasting through around 24/02Z while a little later at GTR through around 24/05Z. Can't rule out some just north of HKS, JAN and MEI but not enough confidence to introduce VCSH at these sites. Expect westerly winds to remain around 5-10 mph, with brief higher gusts, from the west through the period and weakening tonight. Expect more stratus to build back in by tomorrow morning, around 24/06-09Z, at all TAF sites, with MVFR to at times IFR ceilings. Also some patchy fog and MVFR visibilities can not be ruled out, especially at HBG around this time. /DC/ && .DISCUSSION... Today and Tonight: Expect a cooler, dreary and cloudy afternoon today. As a cold core upper level low (per GOES-16 water vapor imagery) spins over the mid-South, expect cold air advection and wrap around moisture to remain locked in the area through the afternoon. Due to mid-level ridging over the mid-Atlantic states and Atlantic seaboard, expect this upper low to remain mostly parked over the region through the afternoon-evening and only very slowly drift to the east. This will help keep widespread low stratus and some light rain/showers and drizzle through the region. High temperatures will be much cooler, some 5-10 degrees below normal. Expect the light rain chances to slowly increase as wrap around moisture (PWs close to an inch) swings southeast around through mid-afternoon. This could bring some isolated to scattered light rain showers at least along and north of I-20 through the evening. As this upper trough axis slowly drifts east through the mid-South and Tennessee and northern Alabama, expect the wrap around moisture to only slowly pull off to the east. This will help low stratus to linger and light rain chances to slowly pull east-northeast through the night, especially after midnight. Due to this, expect temperatures to stay up near normal in the low-mid 50s areawide. There could be some patchy fog through the region, especially if the light rain/drizzle can linger well into the night. However, with widespread clouds, thinking it will be patchy at most and most areas may struggle to radiate enough, unless some low stratus builds down into some more widespread fog. /DC/ Tuesday through Sunday: Building mid level longwave ridge over the Intermountain West and troughiness over the eastern two-thirds will set the stage for an unsettled regime over the forecast area through much of the period. Departing system over the TN valley Tuesday will keep light rain chances in the northeast early, with improving conditions by evening as shortwave ridging moves into the area. The fair weather will be brief, though, as the next shortwave approaches by Wednesday afternoon. The precipitation with this system looks to be mainly in the form of showers initially as the lack of any low level return flow or instability aloft reduces the deep convective potential. As the core of the system drops through the forecast area during max heating Thursday, deeper convective potential will exist with vertical totals in the mid 20s and CAPEs nearing 1000 J/kg. Would not be surprised to see a few strong storms as deep layer shear increases to near 50 knots. Though this system will rapidly push east during the evening, the next system will impact the area Friday with a similar convective potential as the system core passes nearby. The longwave ridge will move out of the Rockies and into the Plains by Saturday. This will bring an end to the succession of systems up to this point and provide generally dry and warmer conditions through the end of the period./26/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 69 54 72 53 / 14 17 9 1 Meridian 70 53 71 53 / 15 12 13 2 Vicksburg 70 55 73 53 / 14 15 7 1 Hattiesburg 74 55 74 54 / 2 6 10 2 Natchez 72 55 74 54 / 4 6 7 1 Greenville 67 54 71 53 / 42 20 9 1 Greenwood 67 53 70 53 / 37 33 12 1 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && DC
Hazardous weather outlook, Apr 23, 3:55 AM CDT, 6 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 355 AM CDT Mon Apr 23 2018 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 240900- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 355 AM CDT Mon Apr 23 2018 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Sunday. 23 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 8:31 PM CDT | River Flood Warning | JAN | Neshoba | 60 hr |
| Apr 22, 8:32 PM CDT | River Flood Warning | JAN | Leake | 3 days |
| Apr 22, 8:33 PM CDT | River Flood Warning | JAN | Attala, Holmes | 6 days |
| Apr 23, 9:56 AM CDT | River Flood Warning | JAN | Leake | 72 hr |
| Apr 23, 10:59 AM CDT | River Flood Warning | JAN | Claiborne, Jefferson, Warren | 6 days |
Nearby
River Flood Warnings in Mississippi, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.